Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 12, NWS Melbourne, FL

March 24, 2016Brevard County, Indian River County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Mar 24, 2016, 5:08 PM EDT for Brevard County, Indian River County, Florida. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2016, 5:08 PM EDT (21:08 UTC)
Expired
Mar 24, 2016, 6:15 PM EDT
In force
67 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brevard County, FL, Indian River County, FL

The radar

The Melbourne radar (KMLB), 35 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 5:40 PM EDTHAIL 16 Sse Palm Bay, FLSEVERAL RESIDENTS IN SOUTHERN PALM BAY NEAR GRANT ROAD AND BABCOCK STREET SENT IN PHOTOS AND VIDEOS OF HAIL UP TO THE SIZE OF QUARTERS.
Mar 24, 5:45 PM EDTHAIL 0.7Grant, FLDIME SIZED HAIL FELL FOR 3 TO 4 MINUTES. SPOTTER BRE-077 LOCATED 1/2 MILE EAST OF BABCOCK AND GRANT ROADS.
Mar 24, 6:09 PM EDTTSTM WND GST 433 Sse Indialantic, FL37 KNOT WIND GUST FROM THE SOUTH SOUTHEAST. FROM APRS NETWORK DW824.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2016-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2016-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

028 
WUUS52 KMLB 242108
SVRMLB
FLC009-061-242215-
/O.NEW.KMLB.SV.W.0012.160324T2108Z-160324T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
508 PM EDT THU MAR 24 2016

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL INDIAN RIVER COUNTY IN EAST CENTRAL FLORIDA...
  SOUTHEASTERN BREVARD COUNTY IN FLORIDA...

* UNTIL 615 PM EDT

* AT 507 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLUE CYPRESS
  LAKE...MOVING NORTH AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PALM BAY...MELBOURNE...SEBASTIAN...FELLSMERE AND MALABAR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN MELBOURNE.

&&

LAT...LON 2759 8058 2765 8082 2797 8074 2811 8056
      2789 8046
TIME...MOT...LOC 2107Z 197DEG 32KT 2768 8068 

HAIL...1.00IN
WIND...60MPH
 
$$

BRAGAW
2 follow-up statements
258 
WWUS52 KMLB 242148
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
548 PM EDT THU MAR 24 2016

FLC061-242158-
/O.CAN.KMLB.SV.W.0012.000000T0000Z-160324T2215Z/
INDIAN RIVER FL-
548 PM EDT THU MAR 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL INDIAN RIVER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 2784 8048 2785 8049 2783 8050 2782 8051
      2782 8078 2797 8074 2811 8056 2789 8046
TIME...MOT...LOC 2148Z 197DEG 32KT 2803 8056 

$$

FLC009-242215-
/O.CON.KMLB.SV.W.0012.000000T0000Z-160324T2215Z/
BREVARD FL-
548 PM EDT THU MAR 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN BREVARD COUNTY...

AT 548 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MELBOURNE
BEACH...OR NEAR MALABAR...MOVING NORTH AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PALM BAY...MELBOURNE...MALABAR...INDIALANTIC AND BAREFOOT BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
MELBOURNE.

&&

LAT...LON 2784 8048 2785 8049 2783 8050 2782 8051
      2782 8078 2797 8074 2811 8056 2789 8046
TIME...MOT...LOC 2148Z 197DEG 32KT 2803 8056 

HAIL...0.75IN
WIND...60MPH
 
$$

BRAGAW
924 
WWUS52 KMLB 242205
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
605 PM EDT THU MAR 24 2016

FLC009-242215-
/O.EXP.KMLB.SV.W.0012.000000T0000Z-160324T2215Z/
BREVARD FL-
605 PM EDT THU MAR 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BREVARD COUNTY
WILL EXPIRE AT 615 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 2784 8048 2785 8049 2783 8050 2782 8051
      2782 8078 2797 8074 2811 8056 2789 8046
TIME...MOT...LOC 2159Z 197DEG 32KT 2803 8056 

$$

BRAGAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:27 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Mar 24, 3:27 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
327 PM EDT THU MAR 24 2016

.DISCUSSION...
...INCREASED CHANCE OF SHOWERS AND STORMS THROUGH THE UPCOMING
WEEKEND...
...SOME STORMS MAY BECOME STRONG WITH HAIL AND GUSTY WINDS...

CURRENTLY/TONIGHT...SCATTERED SHOWERS HAVE DEVELOPED ACROSS SOUTHERN
PORTIONS OF E CENTRAL FL WITH SOME STORMS SOUTHWEST OF LAKE OKEECHOBEE
AT MID AFTERNOON. ADDITIONAL CONVERGENCE AND DEEP MOISTURE SHOULD ALLOW
FOR AN INCREASING COVERAGE OF SHOWERS/STORMS ACROSS THE INTERIOR INTO
LATE AFTERNOON AND EARLY EVENING AND THEN MOVING ENE TOWARD THE
ATLANTIC INTO LATE EVENING. WILL INDICATE HIGHER CONVECTIVE CHANCES IN
THE 50-60 PCT RANGE FROM LATE AFTN INTO THE EVENING HOURS.

A FEW STRONGER STORMS ARE POSSIBLE WITH COOL MID LVL TEMPS AND
INCREASING H5 WINDS TO 35-40 KNOTS FROM THE WSW. UPSTREAM
CONVECTION FROM MOBILE BAY SW INTO THE N CENTRAL GULF MAY MOVE TWD
THE WEST COAST TWD THE VERY LATE EVENING/MIDNIGHT TIME FRAME AND
THEN POSSIBILITY HOLD TOGETHER WITH SOME CONVECTION MAKING IT INTO
E CENTRAL FL OVERNIGHT. 12Z GFS HAS STRONG H5 S/W TROUGH MOVING
TWD THE CENTRAL PENINSULA AT 06Z WHICH MAY DRIVE ANOTHER ROUND
CONVECTION DURING THE LATE NIGHT HOURS. SOME QUESTION WHETHER THE
LINE IN THE GULF WILL STAY INTACT INTO THE AREA. WILL INDICATE A
CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FCST OVERNIGHT WITH THE
STRONGER S/W MOVING TOWARD AND THEN ACROSS THE REGION LATE.

FRIDAY...MID LVL SW FLOW AND IMPULSES ALOFT ALONG WITH COLD MID LVL
TEMPS AT 500 MBS TO -11 TO -12 DEGS C WILL KEEP HIGH SHOWER AND
THUNDERSTORM CHANCES AGAIN IN THE FORECAST FOR FRI AFTERNOON. THE SFC
COLD FRONT WILL MOVE INTO THE PANHANDLE IN THE AFTERNOON WITH A MOIST
AND UNSTABLE AIRMASS OVER THE CENTRAL FL PENINSULA FROM MID DAY INTO
THE EVENING. WILL HAVE SHOWER/THUNDERSTORM CHANCES AROUND 60 PCT WITH
HIGHS INTO THE MID 80S OVER MUCH OF THE AREA BEFORE AFTERNOON STORMS
DEVELOP AND MOVE ACROSS THE PENINSULA AND INTO THE ATLC WATERS LATE IN
THE DAY. A MARGINAL RISK FOR SEVERE WEATHER IS EXPECTED WITH HAIL AND
STRONG WINDS IN EXCESS OF 45 MPH POSSIBLE.

SAT-SUN...(FROM PREV DISC) FRONTAL BOUNDARY EXPECTED ONLY TO
PROGRESS TO N FL AND STALL SATURDAY WITH POTENTIAL FOR SOME
NORTHWARD MOVEMENT OF THE FRONT INTO SUNDAY AS LOW PRESSURE OVER
THE LOWER MS VALLEY DEVELOPS AND LIFTS N/NE. DEEPER MOISTURE AND
WARM SFC TEMPS WITHIN THIS WARM SECTOR WILL REMAIN IN PLACE WITH
MODELS INDICATING A SERIES OF MID LEVEL DISTURBANCES CROSSING THE
FL PENINSULA. THIS WILL KEEP RAIN CHANCES ELEVATED WITH POPS UP TO
50-60 PERCENT BOTH SATURDAY/SUNDAY WITH ISOLATED STORMS STILL
POSSIBLE MAINLY IN THE AFT/EVE.

LOW LEVEL S/SE FLOW WILL FAVOR ANY SEA BREEZE BOUNDARY COLLISIONS
AND ENHANCED CONVECTION TOWARD THE INTERIOR THROUGH THE AFT.
HOWEVER SW STEERING FLOW WILL BE ABLE TO TRANSPORT ANY SHOWERS AND
STORMS BACK TOWARD THE EAST COAST LATER IN THE DAY.

HIGH TEMPERATURES WILL RANGE FROM THE LOW TO MID 80S OVER MUCH OF
THE REGION WITH OVERNIGHT LOWS IN THE UPPER 60S TO AROUND 70
DEGREES.

MON-WED...MODELS IN BETTER AGREEMENT INTO EARLY NEXT WEEK WITH BOTH
THE GFS/ECMWF SHOWING LOW PRESSURE LIFTING EAST-NORTHEAST THROUGH
THE OHIO VALLEY AND EVENTUALLY OFF THE NORTHERN MID ATLANTIC COAST.
FRONTAL BOUNDARY LOOKS TO DROP SOUTH OF THE REGION INTO TUESDAY AND
STALL OVER SOUTH FLORIDA. CHANCE FOR SHOWERS AND SLIGHT CHANCE FOR
STORMS WILL CONTINUE AHEAD OF FRONT MONDAY WITH DECREASING POPS INTO
TUE/WED. HOWEVER HIGH PRESSURE CENTERED WELL NORTH OF THE FLORIDA
WILL STRENGTHEN E/NE LOW LEVEL FLOW KEEPING POTENTIAL FOR ONSHORE
MOVING SHOWERS INTO MID WEEK. HIGHS IN THE LOW TO MID 80S MONDAY ARE
FORECAST TO COOL SLIGHTLY BEHIND THE FRONT WITH MAX TEMPS IN THE
MID/UPPER 70S OVER MUCH OF THE REGION TUE/WED.

&&

.AVIATION...
SHOWER/TSTM COVERAGE WILL INCREASE ACROSS E CENTRAL FL INTO LATE
AFTERNOON WITH TEMPO TSRA GROUPS FOR MOST TERMINALS BTWN 21Z-24Z
THIS AFTN AND EVENING. MAY NEED TO CONSIDER TSRA TEMPO GROUP FOR
LATE TONIGHT FOR GULF CONVECTION IF IT CAN HOLD TOGETHER ACROSS AS
IT MOVES TWD THE FL W COAST LATER THIS EVENING/TONIGHT AND THEN
TOWARD THE AREA LATER TONIGHT.

&&

.MARINE...A HIGHER COVERAGE OF SHOWERS AND STORMS IS EXPECTED INTO THIS
EVENING THAT WILL MOVE INTO THE NEAR AND OFFSHORE WATERS TONIGHT. SOME
OF THE STORMS MAY CONTAIN GUSTY WINDS AND LIGHTNING. SE S WINDS TO 15-
20 KNOTS OFFSHORE TONIGHT. SEAS 3-4 FT NEAR SHORE AND UP TO 5 FT
OFFSHORE. ANOTHER ROUND OF CONVECTION WILL MOVE OFF THE EAST COAST
FRIDAY WITH GUSTY WINDS AND HAIL POSSIBLE IN SOME OF THE STRONGER
STORMS. SOUTH WINDS TO 15 KNOTS NEAR SHORE AND 15-18 KNOTS OFFSHORE
EXPECTED WITH SEAS 3-5 FT.

WEEKEND...THE FRONTAL BOUNDARY IS EXPECTED TO LINGER NORTH OF
CENTRAL FL WITH FURTHER NORTHWARD MOVEMENT DURING SUNDAY. LIGHT
WINDS SATURDAY WL DEVELOP S/SE COMPONENT IN THE WARM SECTOR SUNDAY
TO 10-15 KNOTS WITH SEAS 2-4 FEET. THERE WILL BE SOME OFFSHORE
MOVING STORMS EACH AFT/EVE PRODUCING TEMPORARILY HIGHER WINDS AND
SEAS.

MON-TUE...FRONTAL BOUNDARY SHIFTS BACK SOUTH AND CROSSES THE WATERS
LATE MON INTO MONDAY NIGHT WITH W/SW WINDS BECOMING MORE NORTHERLY
INTO TUESDAY. WIND SPEEDS GENERALLY REMAIN BELOW 15 KNOTS WITH
SEAS RESIDING AROUND 3-5 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  68  84  68  79 /  50  60  40  60
MCO  69  86  69  85 /  60  60  40  60
MLB  70  85  69  82 /  60  60  30  50
VRB  70  85  68  85 /  60  60  30  40
LEE  69  85  70  84 /  50  60  40  60
SFB  68  86  68  82 /  50  60  40  60
ORL  68  85  70  84 /  60  60  40  60
FPR  70  85  68  85 /  60  60  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM...VOLKMER
LONG TERM....PENDERGRAST
Hazardous weather outlook, Mar 24, 5:05 AM EDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
505 AM EDT THU MAR 24 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-242200-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
505 AM EDT THU MAR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
SOUTHEAST TO SOUTH WINDS WILL PUSH INCREASING MOISTURE NORTHWARD
ACROSS EAST CENTRAL FLORIDA FROM THIS AFTERNOON INTO TONIGHT. THIS
WILL COMBINE WITH AFTERNOON SEA AND LAKE BREEZE BOUNDARIES AND
STRENGTHENING MID AND UPPER LEVEL LIFT TO PRODUCE SCATTERED
SHOWERS AND A FEW THUNDERSTORMS TODAY WITH THE BEST CHANCE FOR
STORMS WILL BE BETWEEN ABOUT 4 AND 10 PM.

ACTIVITY IS EXPECTED TO INITIALLY FORM DURING THE LATE AFTERNOON
AROUND LAKE OKEECHOBEE AND INLAND TOWARD THE KISSIMMEE RIVER AND
LAKE COUNTY AS SEA AND LAKE BREEZES START TO INTERACT. THE SHOWERS
AND STORMS WILL MOVE NORTHEAST AT 20 TO 30 MPH BACK ACROSS THE
INTERIOR...INCLUDING GREATER KISSIMMEE-SAINT CLOUD...ORLANDO AND
SANFORD AREAS FROM LATE AFTERNOON THROUGH AROUND SUNSET...BEFORE
SPREADING BACK ACROSS THE VOLUSIA...SPACE AND TREASURE COASTS FROM
AROUND SUNSET INTO EARLY EVENING.

GUSTY WINDS UP TO 40 OR 50 MPH...FREQUENT LIGHTNING...TORRENTIAL
RAINFALL AMOUNTS UP TO AROUND 2 INCHES...AND SMALL HAIL WILL BE
POSSIBLE WITH TODAY'S STRONGEST STORMS. HEAD INDOORS TO SAFETY IF
SKIES LOOK THREATENING...OR YOU HEAR THUNDER.

.MARINE THUNDERSTORM GUST IMPACT...
TODAY'S STORM WILL ALSO HAVE THE POTENTIAL TO PRODUCE WIND GUSTS
OF 35 KNOTS OR HIGHER OVER INLAND LAKES DURING THE LATE AFTERNOON
...WITH THE POTENTIAL SPREADING EASTWARD TO THE INTRACOASTAL AND
NEAR SHORE ATLANTIC WATERS THROUGH EARLY EVENING.

.RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL LEAD TO A MODERATE THREAT FOR
DANGEROUS RIP CURRENTS AT THE CENTRAL FLORIDA ATLANTIC BEACHES
TODAY. THE THREAT WILL BE HIGHEST FROM EARLY AFTERNOON THROUGH
SUNSET DUE TO TIDAL EFFECTS.

IF HEADED TO THE COAST TODAY...CHECK WITH THE BEACH PATROL FOR
ADDITIONAL INFORMATION ABOUT OCEAN HAZARDS. TO LESSEN YOUR CHANCE
OF BECOMING CAUGHT IN A RIP CURRENT...SWIM ONLY WITHIN SIGHT OF A
LIFEGUARD...AND NEVER SWIM ALONE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED TO LOCALLY NUMEROUS SHOWERS AND LIGHTNING STORMS ARE
FORECAST FROM FRIDAY THROUGH THE UPCOMING WEEKEND AND INTO
MONDAY.  THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING BUT
A FEW STORMS COULD BECOME STRONG CONTAINING SMALL HAIL AND GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CRISTALDI

In the hours before

Local storm report, Mar 24, 4:47 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
447 PM EDT THU MAR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             3 WNW COUNTRY HILLS EST 27.38N 80.85W
03/24/2016  M1.75 INCH       OKEECHOBEE         FL   FIRE DEPT/RESCUE

            OKEECHOBEE COUNTY FIRE RESCUE STATION 4 AT THE
            INTERSECTION OF US-441 AND NE 168TH STREET REPORTED GOLF
            BALL SIZED HAIL. TIME ESTIMATED USING RADAR.

&&

ULRICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 4:06 PM EDTSevere Thunderstorm WarningMLBOkeechobee54 min
Mar 24, 4:30 PM EDTSevere Thunderstorm WarningMLBIndian River, Okeechobee, Saint Lucie45 min
Mar 24, 5:27 PM EDTSpecial Marine WarningMLB63 min
Mar 24, 6:50 PM EDTSpecial Weather StatementMLBOsceola40 min
Mar 24, 7:12 PM EDTSpecial Marine WarningMLB48 min
Mar 24, 7:27 PM EDTSpecial Weather StatementMLBOrange33 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.